Terrified!

Hugs and love to all. I read all your posts but I rarely write anything as I do not want to be a "downer". I am here today because I am terrified. Has anyone experienced something going on in the brain? It is difficult to explain what it feels like as I just do not have the words. I do not know whether to call it a brain spasm, brain jolt??? Had an MRI of the brain last week, all normal. Woke me at 4:30 this morning from a deep sleep and scared me beyond belief. Some days I get minor brain twinges. Please let me know if anyone has experienced this along with PV. I pray not as it is so scary.

Seeing hematologist number 2 on Wednesday and have no rapport with him. My Internist is awesome but I can't seem to find a hematologist that pays attention to me and not his computer.

Please let me know if God forbid anyone has experienced this. Sending love and hugs and prayers to all.❤🙏

Kinsalelady

13 Replies

oldestnewest
  • I can understand why you would be frightened. My suggestion would be to go see a neurologist. A hematologist is most likely not going to conclusively know what it is. A neurologist will.

  • Thank you. On my list.

    Hugs.

  • Hi Kinsalelady,

    So sorry to hear of your horrible symptoms but it's a really good thing the MRI being normal. I get "brain fog" moments and feelings of pressure when my counts are high but not sure if these feelings are similar to what you are getting.

    You must insist on an appointment to get answers, whether it be with a neurologist or your own GP to begin with. I would also ask for a different haematologist if your present one seems uncaring - Maz may be able to advise you.

    It's good if you have a list of all the steps you need to take to get the answers to reassure you. Take them one at a time.

    Above all keep in touch, let us know how you are getting on, remember the people on this forum do understand what you are going through and I know what feeling scared is like but you have to get rid of your fears by tackling them head on! Sending you loads of E hugs, kindest regards Aime xx😺😺

  • PS Kinsalelady, never be scared to feel down on this forum. We all have our bad times and need the support from others - that is where the success of this forum lies - in the strength we give one another. Aime xx😺😺

  • Well said Aime, , I can most certainly vouch for that as my Forum friends have helped me come through some very testing times. So Kinsalelady please use your Forum to share your highs and lows. . Chris

  • Oh Kinsalelady, so sorry to hear you are terrified of what is happening to you, but good that the scan has come back normal.

    I can only say that a really weird thing happens to me once in awhile and out of the blue, like my brain is being crushed also wakes me up, not sure what it is quite frightening when it does happen, I usual find this occurs when I am stressed out.

    Sorry I cannot be much help, all I was told that it was something called haemoplegic ( not sure if that is how you spell it) migraine but I do not get a headache all really strange but understand how you feel.

    I have ET JAK 2 positive and not PV but I think that we all have strange things happen to us all that go un-explained.

    So chin up, we are all here for another.

    Jean x

  • Dear Kinsalelady,

    I feel so bad for you. It must be very frightening and upsetting. I'm really glad you posted. Not just because you might learn something helpful but also because we all need to have a supportive environment to express our fears. Just saying them out loud, and sharing them with each other can help a little.

    The fact that your MRI was normal doesn't rule out tiny TIA's. I know this because I experienced something frightening a few years ago and my MRI was normal. But after my diagnosis of multiple blood clots, my cardiologist decided I probably had experienced a TIA. MRI's don't always show them unless they're more major than mine was. So it could be that. But if you're PV I wouldn't think you'd have blood clots but I don't know enough about it. There's a simple blood test that can determine if you are.

    Please let all of us know what you learn. And remember we're all with you in spirit and here to support you in any way possible. 💐 Katie

  • Hi Kinsalelady

    First of all don't be terrified.

    I have PV and am on Hydroxycarbomide and aspirin.

    I do get strange things happen to my brain (different to the usual brain fog) and also find it really difficult to explain.

    Here goes!

    I have had this for about three years. It usually happens when I hear certain frequencies of sound - mostly the sound of a laptop starting up. Told you it was going to be difficult!

    My brain picks up the sound when I'm not expecting it and seems to close down for a second or two. I feel a buzzing in my head and I just freeze and can't do anything - move, talk etc - my lips feel slightly numb too.

    It doesn't last more than maybe a few seconds then I feel myself coming back to normal. Only people close to me have ever noticed it happen as a few seconds isn't long obviously.

    This happens infrequently and sometimes will occasionally happen with no sound to trigger it and I just have to wait until it passes.

    I have mentioned it to my GP who typed it into his system and even made a little joke of it but I got no answers.

    I don't go to my GP very often so when I do I usually have a few things to mention and maybe it's all a bit much for him.

    I actually never thought of mentioning it on here so I'm glad you did. It has given me the push to try to clarify what happens to me. I really hope it is of some help to you.

    Lesley x

  • Hi Kinsalelady,

    I'm so sorry that you have started the new year on what would seem to be a worrying time. Share everything here and never be afraid that we won't sympathise and try to help if we can. I have been cheered by all the friends here and been helped enormously.

    What you describe sounds very much like the symptoms that I had when I had my two separate TIA's. Is it possible that they were TIA's but so minor that they did not show up on the MRI that you had. I have been diagnosed with ET Jak2 positive and I believe that I had it a long time before I was diagnosed.

    My doctor also said that my symptoms were most probably migraine, but I think that we have to bear in mind that we all probably have more knowledge of MPN's than a normal GP. The knowledge base here is my first port of call now and then obviously the haematologist. Mine is not very chatty or informative either and I would like to change but haven't done so yet.

    I still get floating sensations in the middle of the night and can't think straight. Also the headaches are horrible. I'm hoping that I will get accustomed to the Hydrea eventually and things will improve.

    Best wishes and a hug,

    Marcia

  • Hi!

    I have PV and take Hydroxycarbamide and aspirin. Some time ago I started getting strange loud noises in the ears when I was getting to sleep - not every night but occasionally and multiple occurrences when it does happen. In my case it's like the noise a firework rocket makes taking off.

    The first time this happened it was very scary - but I've learned to ignore it now.

    Though I am not inclined to advocate self diagnosis, can I suggest you look up "Exploding Head Syndrome" - sounds nasty but isn't. It would be interesting to see if anything ticks any boxes with you.

    It is very easy to chalk every ailment up to our condition or medication however, but be encouraged that your MRI scan came up normal.

    Best wishes.

    Andy

  • Thank you so much I will check out the website. I do not get noises just what feels like jolts. No words to truly describe what I feel.

    Thank you again. Harlie. 👍😊

  • Have sometimes had a sharp pain in my head and it is scary. I probably should mention it to my GP.

  • Hi my lovely, not so much of a brain fog but sudden problems trying to find words. I have to stop mid sentence and search in my head for the word I am looking for. As for people's names - forget it. I am constantly giving the wrong names to people. I am putting it down to the huge pile of tablets I have to take (hopefully).

You may also like...